fbpx

USMLE Q Bank Step 1- 200




A 72- year old man with a long history of hypertension and coronary artery disease presents for follow up examination. He takes metoprolol for many years. He started taking enalapril last week. His blood pressure is now under control. Physical and laboratory examinations are unremarkable except for slight increase in serum creatinine.

What is the best explanation for this abnormality?

A- Increased glomerular filtration rate (GFR)

B- Blocking of efferent arteriole vasoconstriction

C- Drug-induced tubular obstruction

D- Renal interstitial nephritis

E- Increase absorption of water in the proximal convoluted tubules




Answer:

ACE inhibitors lead to increase of blood creatinine which reaches its peak by the end of the first week. It is caused by inhibition of efferent arteriolar vasoconstriction leading o afferent arteriolar vasodilatation and decreased glomerular filtration rate. This is the reason that ACEI shouldn’t be used in cases of renal insufficiency.

The correct answer is B



5 thoughts on “USMLE Q Bank Step 1- 200”

  1. No. They should not be used in cases of renal insufficiency. But they are used to delay diabetic uropathy in cases of hypertension with diabetes. Thank you for your question. A great question

  2. Dont you mean, that they should be used in cases of renal insuf?

  3. Great. I am glad you like these questions.

  4. It’s really awesome to know such facts……

Leave a Comment